Kirchhoff elastic rods in three-dimensional space forms

Access this Article

Search this Article

Author(s)

Abstract

The Kirchhoff elastic rod is one of the mathematical models of thin elastic rods, and is characterized as a critical point of the energy functional obtained by adding the effect of twisting to the bending energy. In this paper, we investigate Kirchhoff elastic rods in three-dimensional space forms. In particular, we give explicit formulas of Kirchhoff elastic rods in the three-sphere and in the three-dimensional hyperbolic space in terms of Jacobi sn function and the elliptic integrals.

Journal

  • Journal of the Mathematical Society of Japan

    Journal of the Mathematical Society of Japan 60(2), 551-582, 2008-04-01

    The Mathematical Society of Japan

References:  28

Codes

  • NII Article ID (NAID)
    10024331776
  • NII NACSIS-CAT ID (NCID)
    AA0070177X
  • Text Lang
    ENG
  • Article Type
    ART
  • ISSN
    00255645
  • NDL Article ID
    9468137
  • NDL Source Classification
    ZM31(科学技術--数学)
  • NDL Call No.
    Z53-A209
  • Data Source
    CJP  NDL  J-STAGE 
Page Top